Jump to content

jeremy9826: Is there anyone who takes paroxetine and causes high-frequency tinnitus in one ear?


Recommended Posts

Posted (edited)

I was diagnosed with bipolar disorder in March this year.
The doctor prescribed me 20 mg of paroxetine daily until last week when I developed symptoms of high-frequency tinnitus in my left ear.
The doctor said it might not be related to taking medicine and asked me to see an ear specialist. I suspected that I had met a quack doctor.
This symptom is so annoying that it makes me cranky.
Has anyone encountered this situation?

Edited by Emonda
Name to title

He was diagnosed with bipolar disorder in March 2024.
Started taking paroxetine (produced by GSK Company) 20 mg daily on March 15, 2024.
The medication will be stopped directly on June 23, 2024. Due to paroxetine ototoxicity, I suffered from high-frequency persistent tinnitus in my left ear.
Currently, I am taking 240 mg of Jinado supplement daily to improve my tinnitus symptoms, but I have not seen any effect yet.

Link to comment
  • Emonda changed the title to jeremy9826: Is there anyone who takes paroxetine and causes high-frequency tinnitus in one ear?
  • Administrator

Welcome @jeremy9826

 

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist. This link should go directly to your own signature: Account Settings – Create or Edit a signature.

 

From personal experience, and my own reading, there can be a link between ADs and tinnitus. Yes, it is annoying. Background noise can be a good distraction. I've learnt that some foods (processed and hi sugar content foods) do inflame it. I'm tapering my AD, and I find that if I taper too quickly, that also flares up my tinnitus.

 

Once you add your signature, we can chat further.

 

Best wishes, Emonda

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment
  • 2 weeks later...
On 7/2/2024 at 5:04 AM, jeremy9826 said:

I was diagnosed with bipolar disorder in March this year.
The doctor prescribed me 20 mg of paroxetine daily until last week when I developed symptoms of high-frequency tinnitus in my left ear.
The doctor said it might not be related to taking medicine and asked me to see an ear specialist. I suspected that I had met a quack doctor.
This symptom is so annoying that it makes me cranky.
Has anyone encountered this situation?


Look there is something known as SSRI activation syndrome. Causes intense stress, distress, emotional turmoil. That generates these symptoms. Your doc is a quack, stop the SSRI. It’s not suitable for you at all. Do not take another SSRI again. Any drug that outlines an activation syndrome, that can cause agitation, suicidality, etc. is likely not a suitable option for you.

 

 Doctors say these things despite the drug labels clearly identifying these.

 

Also WTF. SSRI’s are known to worsen bipolar. 
 

Here’s a better resource for bipolar.

 

https://archive.org/details/NutrientPowerWilliamJ.WalshPhD

 

 it’s ducking common sense. You got it after starting SSRI. Stop the SSRI, and wait 3-5 months. It’ll settle down, don’t panic. And don’t take any more meds during this time.

 

 Talk to a naturopath about treating bipolar with lithium orotate. Not prescription lithium. 
 

Find a good naturopath using this tool:

 

https://www.walshinstitute.org/clinical-resources.html

Jan 1-15 2023 - Ativan 2mg

Jan 1-12 2023 - Trintellix 10mg

Jan 14-16 2023 - Escitalopram 5mg

Jan 15-Jan 20 2023 - Ativan 1mg

Jan 21-30 2023 - Ativan 0.5mg Slow taper down - 5 days 0.5mg once a day. Then 0.5 mg every other day for 3 doses.

Jan 17- Feb 04 2023 - Escitalopram 10mg

Feb 05-14 2023 - 5mg for 5 days, then 2.5mg for 4 days. Feb 15 - Zero Mg Escitalopram

Mar 11, 2023 - Propranolol 20mg

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy